MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION RING TRI-AD 900SFC34; RING, ANNULOPLASTY

MEDTRONIC HEART VALVES DIVISION RING TRI-AD 900SFC34; RING, ANNULOPLASTY
Model Number 900SFC34
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Citation: gruszczynski et al.Transvenous icd implantation into a coronary sinus branch: a safe and feasible alternative to deliver icd after tricuspid valve reconstruction.Journal citation: case rep cardiol.(b)(6) 2023 ;2023:6646224.Doi: 10.1155/2023/6646224.Earliest date of publication used for date of event.No unique device identifier (serial/lot) numbers were provided; without this information it could not be determined whether these observations have been previously reported.Without return of the product no definitive conclusion can be made regarding the clinical observations.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Literature was reviewed regarding transvenous implantable cardioverter defibrillator (icd) implantation after tricuspid valve reconstruction.  patient 2 was a 78-year-old male patient with a previously implanted icd who developed severe tricuspid insufficiency with symptomatic heart failure.  subsequently, the patient underwent tricuspid annuloplasty with implant of a medtronic 34-mm tri-ad ring. postoperative transesophageal echocardiography showed a competent tricuspid valve without regurgitation. one month later the patient underwent successful replacement of a new transvenous icd. at one year follow-up, the patient developed severe functional mitral regurgitation with signs of cardiac decompensation. a mitral clip implant procedure was performed which reduced the mitral regurgitation to mild/moderate. no additional adverse patient effects were noted.
 
Additional Manufacturer Narrative
A review of the medtronic global complaint handling database with the provided unique device identifier numbers found no previous records.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the physician/author stated that the mechanism of severe mitral regurgitation was annulus dilatation and tethering of the posterior leaflet.The physician/author added that it was not possible to attribute the causality of the mitral regurgitation to the tri-ad ring.The tricuspid ring remained in the patient.The patient's weight was 72 kg.

Brand Name
RING TRI-AD 900SFC34
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16946499
Report Number2025587-2023-02090
Device Sequence Number14048819
Product Code KRH
UDI-Device Identifier00643169195387
UDI-Public00643169195387
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093903
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2024
Device Model Number900SFC34
Device Catalogue Number900SFC34
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age78 YR
Patient SexMale
Patient Weight72 KG